We are grateful for discussions with Ken Singleton, Bob Litteman, Antoine Conze, Nicole El Karoui, Vincent Lacoste, Jeremy Evnine, Antoine Frachot, Henri Pagès, Jean-Philippe Lesne. Fischer Black, Ayman Hindy, George Pennachi, Rob Bliss, Prasad Nannisetty, Stan Pliska, Chris Rogers. Oldrich Vasicek, and especially to a referee for pointing out an error in an earlier version.
A YIELD-FACTOR MODEL OF INTEREST RATES
Article first published online: 6 DEC 2006
Volume 6, Issue 4, pages 379–406, October 1996
How to Cite
Duffie, D. and Kan, R. (1996), A YIELD-FACTOR MODEL OF INTEREST RATES. Mathematical Finance, 6: 379–406. doi: 10.1111/j.1467-9965.1996.tb00123.x
- Issue published online: 6 DEC 2006
- Article first published online: 6 DEC 2006
- Manuscript received September, 1994; funal version received Auguvt 1995
This paper presents a consistent and arbitrage-free multifactor model of the term structure of interest rates in which yields at selected fixed maturities follow a parametric muitivariate Markov diffusion process with “stochastic volatility.” the yield of any zero-coupon bond is taken to be a maturity-dependent affine combination of the selected “basis” set of yields. We provide necessary and sufficient conditions on the stochastic model for this affine representation. We include numerical techniques for solving the model, as well as numerical techniques for calculating the prices of term-structure derivative prices. the case of jump diffusions is also considered.